MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W040210150
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use nanocross pta along with a 7fr sheath, 0.014" spider guidewire and embolic protection during procedure to treat a little calcified plaque lesion in the mid superficial femoral artery with chronic total occlusion (cto-100%).The vessel was little tortuous.A non-medtronic inflation device was used for balloon inflation.A 50% heparinized saline/50% omnipaque 350 was used for inflation fluid.There was no damage noted to packaging.The device was prepped per ifu with no issues identified.Balloon deflation difficulties occurred.The device would not deflate at the lesion site.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that the balloon was deflated very little and pulled through the sheath.The balloon was used post atherectomy and would not deflate properly.Physician pulled balloon out through the sheath still not completely deflated.A white piece between the hub and catheter (piece that protects the transition into hub was not in the proper place and was down the shaft of catheter upon removal out of loop).It was manually pushed back into place and was a little hard at first to inflate.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation the balloon returned in its post inflated state.Visual inspection confirms that all marker bands are visible and intact.The balloon returned with bunching visible on the catheter shaft approx.1.5cm proximal to the proximal balloon marker band.The device was connected to 20ml water filled syringe and flushed with no issues.A 0.014¿ guidewire from the lab was front loaded via the tip and exited out the gw port of the luer with no difficulty.Negative prep was performed, and no bubbles appeared in the syringe indicating no leak present.An indeflator was connected to the device and the balloon was inflated to nominal pressure (8atm) and rated burst pressure (14atm) with no issues.Negative prep was pulled on the device and the balloon deflated within 42 seconds with no issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11789218
Report Number2183870-2021-00168
Device Sequence Number14498308
Product Code LIT
UDI-Device Identifier00763000110208
UDI-Public00763000110208
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberAB14W040210150
Device Catalogue NumberAB14W040210150
Device Lot NumberB039804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR